Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

March 25, 2021Itawamba County, Mississippi

NWS Memphis, TN issued this special weather statement at Mar 25, 2021, 2:25 PM CDT for Itawamba County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 2:25 PM CDT (19:25 UTC)
Expired
Mar 25, 2021, 3:00 PM CDT
In force
35 min
Issued by
NWS Memphis, TN

County Itawamba County, MS

The radar

The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS84 KMEG 251925
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
225 PM CDT Thu Mar 25 2021
 
MSZ006-017-252000-
Itawamba MS-Tishomingo MS-
225 PM CDT Thu Mar 25 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Northeastern Itawamba County in northeastern Mississippi...
Southeastern Tishomingo County in northeastern Mississippi...

At 224 PM CDT...a strong thunderstorm producing pea to dime size 
hail and winds 30 to 40 mph was located over Fairview, or 9 miles 
southwest of Red Bay, moving northeast at 45 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Itawamba and southeastern Tishomingo Counties
should monitor this storm closely.

LAT...LON 3433 8817 3430 8835 3445 8833 3456 8814
TIME...MOT...LOC 1924Z 228DEG 41KT 3436 8828 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:18 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 25, 12:18 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
1218 PM CDT Thu Mar 25 2021

.UPDATE...
Updated for 18Z Aviation Forecast Discussion below.

&&

.PREV DISCUSSION... /issued 1106 AM CDT Thu Mar 25 2021/

UPDATE...
Focus continues on severe weather development across north
central and northeast Mississippi. 70 degree surface dewpoints
reaching into the southern portion of the CWA on the 15Z analysis.

Satellite trends showing breaks across central Mississippi,
otherwise there is still considerable cloud cover due to earlier
convection. Over the high risk area storm relative helicity (SRH)
values are robust and expect initiation by midday continuing into
early evening.

Surface pressure gradient expected to tighten this afternoon as
shortwave races northeast. Nevertheless, have not placed a wind
advisory as values should remain just below criteria.

For now forecast on track.

 Belles

PREV DISCUSSION... /issued 634 AM CDT Thu Mar 25 2021/

UPDATE...
Updated 12z Aviation Discussion.

PREV DISCUSSION... /issued 430 AM CDT Thu Mar 25 2021/

DISCUSSION...
Showers and embedded thunderstorms are ongoing across the forecast
area this morning as expected. The good news is that there has not
been much in the way of severe storms this morning...so far. The
warm front will continue to move northward setting the stage for a
high impact weather day for the area. The Storm Prediction Center
has put a portion of the forecast area in a High Risk of Severe
Storms. The rest of the area is in an Enhanced to Moderate Risk. A
very dangerous day is coming together over the southeast United
States. We can talk about all the indices and the set up and all
of that, but we are kind of past that stage in the game. We are at
the stage where real time obs, sat, and radar will show us what
we have in store for the day, but my inclination is that it will
be a long and busy day. Short range guidance still points to a
significant severe weather outbreak across the forecast area
capable of producing strong, violent, long track tornadoes this
afternoon mainly across northeast Mississippi. Large hail,
damaging winds, and flash flooding will also be on the table
today. We expect the morning convection to continue to push north
and move out of the area as we break into the warm sector. It will
be breezy today across the region. Have opted not to go with a
Wind Advisory this morning. We will watch to see exactly how far
north everything gets but it seems as though we should not have a
problem for most of the forecast area. Convection could start as
early as noon across north Mississippi. Any storms that develop
this afternoon could have the potential to become severe quickly
and rotate shortly after development. Storms will also be moving
fast once things get going. Meaning...if you get a warning today
you may not have a lot of time to react. The main time frame for
the worst of the storms looks to be roughly between 2PM-7PM. All
storms should be out of the area by 8PM. The main takeaway for
this morning is to be weather aware today. A very dangerous day is
shaping up for the region. Have multiple ways to get warnings.

After the storms move out tonight, Friday looks to be pretty nice.
High pressure builds into the area. A stalled front will start to
drift northward late Friday night into Saturday. This will serve
focus for more thunderstorm development. So much so that we have
a Marginal Risk of Severe Weather for late Friday night for
portions of the area. For Saturday a Slight Risk of Severe
weather exists for the entire area. More storms are expected to
develop. Heavy rain may be an issue this weekend as well. We dry
out as we close out the weekend. 13/MH

&&

.AVIATION...
18Z TAFs

Main aviation weather impact is TSRA that will likely develop in
the TUP vicinity and lift east, and a weaker, likely more brief
broken TSRA line lifting through MEM.

Nonzero chances of IFR overnight, behind exiting surface front.
NAM Bufr soundings depict ground fog, LAV guidance suggests
IFR/MVFR ceilings.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 25, 5:34 AM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
534 AM CDT Thu Mar 25 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-261245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
534 AM CDT Thu Mar 25 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Severe thunderstorms capable of producing damaging winds, large
hail, heavy rain, and tornadoes will be likely today. Some storms
could produce strong, long tracked tornadoes. A High Risk of
Severe Weather exists for portions of the forecast area today.
Please see website for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms will possible across the Mid-South from late
Friday night through Saturday night. Stay tuned to the latest
forecasts as this system evolves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today into tonight. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Mar 25, 2:04 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
204 PM CDT Thu Mar 25 2021

MSZ024-251930-
Monroe MS-
204 PM CDT Thu Mar 25 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Eastern Monroe County in northeastern Mississippi...

At 204 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Bedford, or 10 miles west of Vernon, moving north at
30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Monroe County should monitor this storm closely.

LAT...LON 3369 8839 3369 8841 3407 8834 3405 8821
      3375 8825 3374 8833 3372 8833 3368 8837
TIME...MOT...LOC 1904Z 188DEG 27KT 3377 8829
Special weather statement, Mar 25, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
225 PM CDT Thu Mar 25 2021

MSZ006-017-252000-
Itawamba MS-Tishomingo MS-
225 PM CDT Thu Mar 25 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Northeastern Itawamba County in northeastern Mississippi...
Southeastern Tishomingo County in northeastern Mississippi...

At 224 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds 30 to 40 mph was located over Fairview, or 9 miles
southwest of Red Bay, moving northeast at 45 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Itawamba and southeastern Tishomingo Counties
should monitor this storm closely.

LAT...LON 3433 8817 3430 8835 3445 8833 3456 8814
TIME...MOT...LOC 1924Z 228DEG 41KT 3436 8828

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:57 AM CDTSpecial Weather StatementMEGMonroe33 min
Mar 25, 5:06 AM CDTAreal Flood AdvisoryMEGDeSoto3 hr
Mar 25, 6:00 AM CDTAreal Flood AdvisoryMEGDeSoto, Tate, Tunica3 hr
Mar 25, 6:01 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall3 hr
Mar 25, 12:41 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc34 min
Mar 25, 1:32 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union23 hr
Mar 25, 2:04 PM CDTSpecial Weather StatementMEGMonroe26 min
Mar 25, 2:35 PM CDTFlash Flood WarningMEGItawamba, Tishomingo3 hr
Mar 25, 2:42 PM CDTSpecial Weather StatementMEGItawamba33 min
Mar 25, 3:06 PM CDTSpecial Weather StatementMEGItawamba24 min
Mar 25, 3:14 PM CDTTornado WarningMEGItawamba, Tishomingo21 min
Mar 25, 3:23 PM CDTTornado WarningMEGItawamba, Tishomingo13 min
Mar 25, 5:20 PM CDTSpecial Weather StatementMEGMarshall25 min
Mar 25, 5:26 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall34 min
Mar 25, 5:56 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah49 min
Mar 25, 6:45 PM CDTSpecial Weather StatementMEGAlcorn30 min
Mar 25, 6:28 AM CDTSpecial Weather StatementMEGFayette32 min
Mar 25, 5:14 PM CDTSpecial Weather StatementMEGDecatur31 min
Mar 25, 5:16 PM CDTAreal Flood AdvisoryMEGDecatur, Hardin, McNairy3 hr
Mar 25, 6:14 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy46 min
Mar 25, 6:28 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy62 min
Mar 25, 6:49 PM CDTTornado WarningMEGHardin30 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.